Alert archive / Alabama / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 56, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jun 2, 2021, 4:18 PM CDT for Lauderdale County, Lawrence County, Limestone County, Alabama. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2021, 4:18 PM CDT (21:18 UTC)
- Expired
- Jun 2, 2021, 4:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lauderdale County, AL, Lawrence County, AL, Limestone County, AL
The radar
The Northeast Alabama radar (KHTX), 113 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 4:49 PM CDT | TSTM WND DMG | 8 Sw Athens, AL | TREE DOWN OFF OF COWFORD ROAD IN ATHENS, AL. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 304 m²/s²
- 0-3 km storm-relative helicity
- 417 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
924
WUUS54 KHUN 022118
SVRHUN
ALC077-079-083-022145-
/O.NEW.KHUN.SV.W.0056.210602T2118Z-210602T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Huntsville AL
418 PM CDT Wed Jun 2 2021
The National Weather Service in Huntsville Alabama has issued a
* Severe Thunderstorm Warning for...
Southeastern Lauderdale County in northwestern Alabama...
Northwestern Limestone County in north central Alabama...
Northeastern Lawrence County in northwestern Alabama...
* Until 445 PM CDT.
* At 418 PM CDT, a severe thunderstorm was located near Town Creek,
or 16 miles east of Muscle Shoals, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Rogersville, Town Creek, Anderson, Cartwright, Coxey, Oliver,
Cairo, Mt Rozell, Red Bank and Ripley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3471 8700 3468 8740 3474 8743 3475 8742
3476 8742 3478 8743 3480 8743 3481 8746
3497 8710
TIME...MOT...LOC 2118Z 252DEG 23KT 3476 8738
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
BCC2 follow-up statements
800
WWUS54 KHUN 022136
SVSHUN
Severe Weather Statement
National Weather Service Huntsville AL
436 PM CDT Wed Jun 2 2021
ALC079-022145-
/O.CAN.KHUN.SV.W.0056.000000T0000Z-210602T2145Z/
Lawrence AL-
436 PM CDT Wed Jun 2 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAWRENCE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
Lawrence County. Therefore, the warning has been cancelled.
LAT...LON 3473 8700 3472 8701 3473 8716 3475 8718
3475 8720 3476 8722 3475 8729 3482 8736
3497 8710
TIME...MOT...LOC 2135Z 252DEG 23KT 3480 8725
$$
ALC077-083-022145-
/O.CON.KHUN.SV.W.0056.000000T0000Z-210602T2145Z/
Lauderdale AL-Limestone AL-
436 PM CDT Wed Jun 2 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHEASTERN LAUDERDALE AND NORTHWESTERN LIMESTONE COUNTIES...
At 435 PM CDT, a severe thunderstorm was located near Rogersville, or
15 miles west of Athens, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Rogersville, Cartwright, Coxey, Oliver, Cairo, Mt Rozell and Ripley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3473 8700 3472 8701 3473 8716 3475 8718
3475 8720 3476 8722 3475 8729 3482 8736
3497 8710
TIME...MOT...LOC 2135Z 252DEG 23KT 3480 8725
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
BCC808
WWUS54 KHUN 022143
SVSHUN
Severe Weather Statement
National Weather Service Huntsville AL
443 PM CDT Wed Jun 2 2021
ALC077-083-022153-
/O.EXP.KHUN.SV.W.0056.000000T0000Z-210602T2145Z/
Lauderdale AL-Limestone AL-
443 PM CDT Wed Jun 2 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAUDERDALE AND
NORTHWESTERN LIMESTONE COUNTIES WILL EXPIRE AT 445 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3473 8700 3472 8701 3473 8716 3475 8718
3475 8720 3476 8722 3475 8729 3482 8736
3497 8710
TIME...MOT...LOC 2143Z 252DEG 23KT 3481 8721
$$
BCCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:32 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 2, 2:32 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 232 PM CDT Wed Jun 2 2021 .NEAR TERM...(Remainder of today and tonight) Issued at 232 PM CDT Wed Jun 2 2021 There has been little change in forecast reasoning for the remainder of the afternoon, as a broad surface trough/wind shift axis extending from southwestern TN into central MS will continue to focus the development of deep/moist convection as it shifts slowly eastward this afternoon. Residual mid-level cloud cover in the wake of our morning rainfall has cleared sufficiently to allow temperatures to warm into the u70s-l80s across northwest AL (a bit warmer than previously anticipated), and this is supporting pockets of moderate instability with MLCAPE as high as 1500-2000 J/kg per SPC mesoanalysis data. Thus, we still anticipate a threat for strong- marginally severe thunderstorms with deep-layer shear in the 30-40 knot range. Although wind damage will be the primary hazard with storms this afternoon, a very low risk for mesocyclone/brief tornado development does exist given the magnitude of the low-level jet. Models suggest that the primary synoptic surface low (currently lifting northeastward into southern IL) will gradually loose definition as it advances into northwestern OH/southeastern MI by 12Z. The slow-moving surface trough axis will continue to focus a couple of bands of showers and thunderstorms as it progresses eastward across the local area overnight. Although storm intensity will gradually diminish with boundary layer stabilization this evening, sufficient MUCAPE and modest values of deep-layer shear will support a risk of strong storms throughout the night. Otherwise, it will be another warm and muggy night, with lows in the m-u 60s. .SHORT TERM...(Thursday through Friday night) Issued at 232 PM CDT Wed Jun 2 2021 Over the course of the short term period, an upper low is predicted to cutoff in the base of a longwave trough across the central Plains and drift southward across west TX. The more progressive northern portion of the trough will spread eastward through the OH and TN Valleys on Thursday and Thursday night, with lift from this feature maintaining a risk for showers and thunderstorms in the warm/moist airmass to the south of a cold front due to arrive late Thursday afternoon or Thursday evening. Forecast soundings depict a slightly more unstable environment tomorrow due to steepening lapse rates aloft, and this will support another marginal risk for severe thunderstorms given persistent deep layer shear in the 30-40 knot range. However, unlike today, this risk will be more focused across the southeastern portion of the CWFA, where the slow-moving surface trough will likely be located around the time convective temperatures are reached late tomorrow morning. A drier airmass will be advected southward into the region beginning early Friday morning, with little to no chance for precipitation on Friday/Friday night. Temperatures beneath mostly sunny skies will warm efficiently into the m-u 80s on Friday afternoon, but should cool into the lower 60s Saturday morning. .LONG TERM...(Saturday through Tuesday) Issued at 232 PM CDT Wed Jun 2 2021 A mid-level ridge will build northward across the Southeastern CONUS early this weekend, in advance of a cutoff upper low across South TX. This will provide warm and dry conditions on Saturday, with highs in the u80s-l90s. However, it still appears as if deep-layer southerly flow will begin to strengthen across the region late Saturday night in the gradient between a developing mid-level ridge to our east and the cutoff upper low to our west. Low-level southeasterly flow on the western rim of the Mid-Atlantic Bermuda high will also assist in advecting rich moisture northward into the region, with precipitable water values in the 1.7-1.9 inch range and boundary layer dewpoints in the u60s-l70s much of next week. Given the lack of synoptic scale forcing for ascent, we anticipate scattered mainly diurnal convection each afternoon/evening, with highs in the mid 80s and lows in the u60s-l70s. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1228 PM CDT Wed Jun 2 2021 Although a few lgt SHRA are currently in progress across northern AL, present indications are that additional TSRA will develop along a sfc trough/wind shift axis across northern MS and shift eastward later this aftn. We have included TEMPO groups for TSRA and MVFR cig/vsby reductions from 19-23Z/MSL and 21-01Z/HSV, and it should be noted that some of the storms may produce strong wind gusts and frequent CG lighting, warranting the issuance of AWWs. This particular round of convection will likely dissipate early in the evening, with a deck of low/MVFR stratus clouds expected to develop shortly after Midnight. A second round of showers and thunderstorms is possible during the early morning hours on Thursday, with PROB30 groups included for MSL/7-11Z and HSV/9-13Z. Conditions will improve late in the TAF period as low-level flow veers to the WSW. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...70/DD SHORT TERM...70/DD LONG TERM...70/DD AVIATION...70/DD For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Jun 2, 3:06 PM CDT, 1 hour 12 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Huntsville AL 306 PM CDT Wed Jun 2 2021 ALZ001>010-016-TNZ076-096-097-031130- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 306 PM CDT Wed Jun 2 2021 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Remainder of today and tonight... Scattered to numerous thunderstorms will shift eastward across the outlook area this afternoon and overnight, ahead of a cold front. A few of the storms could be strong to marginally severe, especially west of the Interstate 65 corridor. Damaging winds of 50 to 60 MPH, winds, frequent lightning and locally heavy rainfall will be the main impacts from the strongest storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered to numerous showers and thunderstorms are expected to develop along and ahead of a cold front on Thursday, with the best coverage being along and east of the Interstate 65 corridor. A few of these storms could be strong to marginally severe. Isolated to scattered thunderstorms will be possible Sunday through Tuesday. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time. 70/DD
In the hours before
Special weather statement, Jun 2, 2:50 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Huntsville AL
250 PM CDT Wed Jun 2 2021
ALZ001>003-022030-
Lauderdale AL-Franklin AL-Colbert AL-
250 PM CDT Wed Jun 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAUDERDALE...
SOUTHWESTERN COLBERT AND WESTERN FRANKLIN COUNTIES UNTIL 330 PM
CDT...
At 249 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Midway to near Fulton. Movement
was east at 25 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Florence, Sheffield, Tuscumbia, Red Bay, Cherokee, Belgreen,
Underwood-Petersville, Vina, Hodges and Malone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
line of storms has passed.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3447 8816 3480 8811 3486 8769 3431 8790
3432 8817
TIME...MOT...LOC 1949Z 251DEG 20KT 3472 8813 3427 8834
McCoySpecial weather statement, Jun 2, 3:44 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Huntsville AL
344 PM CDT Wed Jun 2 2021
ALZ001-005-022115-
Lauderdale AL-Limestone AL-
344 PM CDT Wed Jun 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAUDERDALE AND
NORTHWESTERN LIMESTONE COUNTIES UNTIL 415 PM CDT...
At 344 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Rogersville, or 16 miles northwest of Athens,
moving east at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Rogersville, Lexington, Elkmont, Anderson, Lester, Good Springs,
Cartwright, Oliver, Cairo and Mt Rozell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3500 8724 3499 8699 3486 8693 3479 8728
3497 8736 3500 8728
TIME...MOT...LOC 2044Z 250DEG 12KT 3492 8724
BCCLocal storm report, Jun 2, 3:48 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
348 PM CDT WED JUN 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM LIGHTNING 3 SSW MUSCLE SHOALS 34.70N 87.65W
06/02/2021 COLBERT AL EMERGENCY MNGR
LIGHTING STRUCK AN APARTMENT BUILDING IN
TUSCUMBIA, AL AND RESULTED IN A STRUCTURE
FIRE.
&&Local storm report, Jun 2, 3:50 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
350 PM CDT WED JUN 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST 6 NNW RUSSELLVILLE 34.58N 87.79W
06/02/2021 M41 MPH COLBERT AL PUBLIC
MEASURED WIND GUST OF 41 MPH REPORTED NEAR
CROOKED OAK.
&&Special weather statement, Jun 2, 3:51 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Huntsville AL
351 PM CDT Wed Jun 2 2021
ALZ001>005-022130-
Lawrence AL-Lauderdale AL-Franklin AL-Limestone AL-Colbert AL-
351 PM CDT Wed Jun 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAUDERDALE...WEST
CENTRAL LIMESTONE...SOUTHEASTERN COLBERT...FRANKLIN AND NORTHERN
LAWRENCE COUNTIES UNTIL 430 PM CDT...
At 351 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Killen to Hodges. Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Florence, Muscle Shoals, Russellville, Sheffield, Tuscumbia,
Rogersville, Phil Campbell, Killen, Town Creek and Littleville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
line of storms has passed.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3486 8697 3431 8757 3432 8802 3477 8772
3487 8768 3485 8725
TIME...MOT...LOC 2051Z 259DEG 25KT 3479 8744 3439 8789
BCCThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:50 PM CDT | Special Weather Statement | HUN | Colbert | 40 min |
| Jun 2, 3:14 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 31 min |
| Jun 2, 3:44 PM CDT | Special Weather Statement | HUN | Limestone | 31 min |
| Jun 2, 3:51 PM CDT | Special Weather Statement | HUN | Franklin | 39 min |
| Jun 2, 4:27 PM CDT | Special Weather Statement | HUN | Lawrence | 33 min |
| Jun 2, 4:48 PM CDT | Special Weather Statement | HUN | Limestone | 27 min |
| Jun 2, 4:57 PM CDT | Special Weather Statement | HUN | Madison | 33 min |
| Jun 2, 5:14 PM CDT | Special Weather Statement | HUN | Madison | 31 min |
| Jun 2, 5:43 PM CDT | Special Weather Statement | HUN | Madison | 32 min |
| Jun 2, 6:13 PM CDT | Special Weather Statement | HUN | Jackson | 47 min |
| Jun 2, 6:33 PM CDT | Special Weather Statement | HUN | Morgan | 87 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.